Side Effects When Wrong IV Injection And Enter The Subcutaneous?
I want to ask if, for example, we have injected the wrong medication, it should be intravenous, but instead it goes into subcutaneous. What happens if it goes wrong like that? The drug is ranitidine
Hello Ita Sari, thank you for asking at HealthReplies.com.
Every drug that is allowed to be injected, basically must have been made in such a way that the drug will work well only through a few injection methods.
In your question, ranitidine is generally only recommended to be injected intravenously or intramuscularly so that this drug can work optimally. Drugs that should be injected in one of these two ways, if injected in another way, will have a much lower effectiveness or may not even have any therapeutic effect on the patient given the injection, because the drug cannot work optimally.
In addition, side effects that may be caused are the occurrence of local swelling until the formation of an abscess in the former injection, because the amount of drug that may be injected intramuscularly or intravenously is definitely different from the drug that may be injected subcutaneously (where drugs given subcutaneously will generally be less the amount is compared with drugs that are injected intravenously or intramuscular) so that there is a risk of causing an abscess if enough fluid is entering because this will trigger a local inflammatory reaction.
Apart from these two things, to date there has been no specific research examining the wrong side effects of injecting as happened in your case. For the future, it is advisable to first ensure the drug and the correct method of injection before you give the drug to someone.
I hope this helps.